Symbicort Side Effects

Learn about Symbicort side effects with this guide to staying safe. Symbicort is used to control the symptoms caused by asthma and lung disease that are not completely managed by traditional inhalers. These symptoms include shortness of breath and wheezing. It is not a substitute but will help prevent these symptoms from occurring in most patients. This medication comes in inhaler form and is prescribed by a physician. However, it does not stop asthma attacks once they occur. Here are five side effects of Symbicort.

  1. Irritation of the throat: This medication may cause throat irritation with use. The side effect can range from very mild to very severe. You should contact your prescribing doctor if the medication causes bleeding or excessive redness. It may also be a sign that the dose is too high or beginning of an allergic reaction.
  2. Increased breathing problems: Although Symbicort is used as a preventative medication, it can increase your asthma or breathing problems. It is recommended that you use your quick action inhaler at once and call emergency services if this occurs. 
  3. Swelling and blockage of airway problems: These problems include swelling of the tongue, airway and throat. All of these symptoms can be life-threatening allergic reactions and need immediate medical attention. Special medications may be administered to reduce the swelling while opening up the airway.
  4. Chest pain: Chest pain is one of the rarer Symbicort side effects. Chest pain can be caused by conditions in the heart, lungs, muscles or nerves. It is important to receive medical care within the first signs of pain. A doctor will need to diagnose the pain to see if it is caused by Symbicort or some other source. Make sure to tell the doctor when the pain began, what location it occurred in and whether or not it's severe or mild.
  5. Vision problems: If you experience vision problems, avoid driving or using heavy machinery. Although this side effect is rare, it can occur. Medication users should report this problem to their doctor if it does happen. It may be a sign that the medication is not right for you or that the dose should be lowered.
show comments

What Others Are Reading Right Now.